Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Swollen upper lip, might be fever blister or cold sore. Prescribed ointment for nasal abscess. Can I use it?

I was prescribed muirpirocin ointment for a nasal abcess which healed fine months ago ... the Dr supected it could be mrsa but unsure. I awoke this morning with a swollen upper lip which feels like the beginning what i imagine a fever blister or cold sore feels like. I do not ever remember having a fever blister or similar around my mouth. Is there any reason i should not apply some of that ointment to my lip?
Asked On : Fri, 18 Jan 2013
Answers:  1 Views:  139
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
hi! thanks for the query..
The swelling of the upper lip area which has developed so suddenly may be due to the following reasons:
1) Insect Dermtitis : as the name says , you could have developed a contact allergy to secretions etc of some insect /insect bite.This is a very common cause of a sudden swelling upper lip overnight.
2) Acute allergy: to anything taken orally probably last night or any thing applied last night.
3)Herpes simplex : common after fever etc but can come up without any significant relevant history.
U may definitely apply Mupirocin on the affected lip area and can do it twice daily for a week .I would also advise you to take an antihistaminic tablet orally ,which would reduce the allergic response if any.
Hope this helps..take care!
Answered: Fri, 18 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor